Iowa, 2007Flash Flood and Flooding in Iowa, May 6 to 15, 2007
May 6 to 15, 2007 · NWS OAX · 11 events in 7 counties and zones
Rainfall of 4 to 8 inches fell over much of eastern Nebraska and southwest Iowa over the weekend of May 4th, 5th and 6th, 2007. 04 at Oakland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.2 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall of 4 to 8 inches fell over much of eastern Nebraska and southwest Iowa over the weekend of May 4th, 5th and 6th, 2007. Besides causing localized flash flooding, the heavy rain also produced areas of prolonged river and creek flooding over the region.|Heavier 96 hour rain amounts ending Monday morning included...|Across eastern Nebraska...|7.46 inches at Omaha Eppley, 7.15 in Falls City, 6.91 at Bellevue, 5.03 in Syracuse, 4.94 at Auburn, 4.90 in Lincoln, 4.88 at Plattsmouth, 4.55 at Fairbury and 4.39 at the NWS in Valley.|Over western Iowa...|7.98 inches at Logan, 7.87 in Randolph, 7.52 in Shenandoah, 6.96 at Red Oak, 6.36 at Sidney, 6.32 in Onawa, 6.11 at Clarinda, 6.10 at Harlan and 6.04 at Oakland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 6, 2:59 AM CST, 31 minutes earlier.
Area forecast discussion, May 6, 2:59 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
359 AM CDT SUN MAY 6 2007
.DISCUSSION...
MAIN CONCERN IN THE SHORT TERM IS HEAVY RAIN...FLASH FLOODING
POTENTIAL THROUGH MONDAY. LARGE SCALE MOTION REMAINS STAGNATE AS
BLOCKING PATTERN HOLDS THROUGH MID WEEK WITH DEEP UPPER LOW SITUATED
OVER THE ROCKIES ALLOWING SHORTWAVE ENERGY TO FLOW NORTHWARD ACROSS
THE REGION. STRONG SOUTHERLY LLVL JET WILL MAINTAIN MOISTURE
INFLUX INTO THE PLAINS THIS AFTERNOON AHEAD OF A DRY LINE/SFC
BOUNDARY FROM THE CENTRAL DAKOTAS TO ABOUT WESTERN KANSAS. THE
BOUNDARY SHOULD BEGIN MIGRATING EASTWARD THIS AFTERNOON AND REACH THE
WESTERN PERIPHERY OF THE CWA TONIGHT. MOISTURE CONVERGENCE ALONG THE
BOUNDARY COUPLED WITH FAVORABLE JET POSITIONING AND PASSING IMPULSES
SHOULD MAINTAIN DECENT UVV...ENHANCING POTENTIAL FOR EXCESSIVE
RAINFALL AMOUNTS LEADING TO FLASH FLOODING OVER THE CWA THROUGH
MONDAY MORNING. LATEST HPC GUIDANCE SUGGESTING RAINFALL TOTALS IN
EXCESS OF FIVE INCHES QUITE POSSIBLE. HPC SUGGESTING A BREAK IN THE
ACTION TUESDAY WITH THE BOUNDARY GETTING HUNG UP FROM ABOUT THE OK
PANHANDLE TO NORTHERN MO...THEN SLOWLY MOVING NORTH AND CROSSING
BACK INTO THE SOUTHERN CWA EARLY WEDNESDAY MORNING. QUITE A LARGE
DISCREPANCY SEEN WITH SURFACE FEATURES DURING THIS TIME BETWEEN THE
NAM AND GFS. THIS ALONG WITH PASSING IMPULSES UPPER JET OVERHEAD...
FEEL COMPELLED TO MAINTAIN POPS THROUGH WEDNESDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
DEEHazardous weather outlook, May 6, 12:03 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
103 AM CDT SUN MAY 6 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
103 AM CDT SUN MAY 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SUNDAY
A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF
SOUTHWEST IOWA UNTIL 4 AM CDT. ISOLATED TORNADOES ALONG
WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EARLY
THIS MORNING EAST OF A SIOUX CITY TO FAIRBURY LINE. A
LINE OF SEVERE THUNDERSTORMS OVER NORTHERN KANSAS HAS
THE POTENTIAL TO PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES
THROUGH EARLY MORNING.
FLOODING IS POSSIBLE TONIGHT WITH THESE STORMS. RAINFALL OF ONE TO
TWO INCHES PER HOUR ARE POSSIBLE IN THE STORMS.
ON SUNDAY...SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS
AND TORNADOES ARE POSSIBLE. THE ATMOSPHERE WILL REMAIN VERY MOIST
AND UNSTABLE.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY
MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL
AGAIN BE POSSIBLE ON SUNDAY EVENING...WITH HEAVY RAIN
PRODUCING LOCALIZED FLOODING.
THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THROUGH SUNDAY EVENING.
SMITH
In the hours before
Local storm report, May 6, 12:58 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
158 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLOOD 4 W BROCK 40.48N 96.04W
05/06/2007 NEMAHA NE EMERGENCY MNGR
WATER OVER ROADS CROSSING HWY 105 IN LOW AREAS. 4 INCHES
OF RAIN REPORTED 1/2 MI WEST OF BROCK.
&&
JPLocal storm report, May 6, 12:59 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
159 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD N DILLER 40.11N 96.94W
05/06/2007 JEFFERSON NE EMERGENCY MNGR
8 INCHES OF WATER FLOWING ACROSS HWY 103.
&&
JPLocal storm report, May 6, 1:00 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
200 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM FLOOD ARLINGTON 41.45N 96.36W
05/06/2007 WASHINGTON NE LAW ENFORCEMENT
BELL CREEK OUT OF BANKS.
&&
JPLocal storm report, May 6, 1:21 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM HEAVY RAIN GLENWOOD 41.05N 95.74W
05/06/2007 M0.00 INCH MILLS IA CO-OP OBSERVER
2.0 INCHES SINCE 730 PM
&&
JPLocal storm report, May 6, 2:09 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
309 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST ESE TEKAMAH 41.78N 96.22W
05/05/2007 M75.00 MPH BURT NE ASOS
0945 AM TSTM WND GST 3 ESE TEKAMAH 41.76N 96.17W
05/05/2007 E60.00 MPH BURT NE PUBLIC
4 INCH DIAMETER TREE LIMBS DOWN.
1015 AM FLASH FLOOD ARLINGTON 41.45N 96.36W
05/05/2007 WASHINGTON NE EMERGENCY MNGR
2.6 INCHES OF RAIN FELL IN AN HOUR CAUSING BROWN CREEK TO
SPILL OUT OF ITS BANKS. BELL CREEK IS BANKFUL.
1057 AM HAIL 2 W RODNEY 42.20N 95.99W
05/05/2007 E0.75 INCH MONONA IA PUBLIC
1103 AM HEAVY RAIN MONDAMIN 41.71N 96.02W
05/05/2007 M1.70 INCH HARRISON IA PUBLIC
RAIN FELL IN 20 MINUTES.
1144 AM HAIL 4 ESE ST. EDWARD 41.55N 97.79W
05/05/2007 E1.75 INCH PLATTE NE PUBLIC
1155 AM HAIL 5 W NEWMAN GROVE 41.75N 97.87W
05/05/2007 E0.25 INCH BOONE NE PUBLIC
1155 AM HAIL 2 S BATTLE CREEK 41.97N 97.60W
05/05/2007 E0.88 INCH MADISON NE TRAINED SPOTTER
1155 AM HAIL 6 NE ALBION 41.75N 97.92W
05/05/2007 E0.75 INCH BOONE NE PUBLIC
1242 PM HAIL 2 S PIERCE 42.17N 97.53W
05/05/2007 E0.88 INCH PIERCE NE TRAINED SPOTTER
0120 PM HAIL CROFTON 42.73N 97.50W
05/05/2007 M1.00 INCH KNOX NE CO-OP OBSERVER
0122 PM HAIL 7 NW FORDYCE 42.77N 97.46W
05/05/2007 M1.00 INCH CEDAR NE PUBLIC
0246 PM HAIL 2 SE CEDAR RAPIDS 41.54N 98.12W
05/05/2007 E0.75 INCH BOONE NE PUBLIC
0252 PM HAIL 4 N CEDAR RAPIDS 41.62N 98.15W
05/05/2007 E0.88 INCH BOONE NE EMERGENCY MNGR
0300 PM HAIL 7 NE ALBION 41.76N 97.91W
05/05/2007 E0.88 INCH BOONE NE PUBLIC
0342 PM TSTM WND DMG 3 SW CENTER 42.58N 97.92W
05/05/2007 KNOX NE PUBLIC
4 INCH DIAMETER TREE LIMBS DOWN.
0348 PM TORNADO 4 ESE NIOBRARA 42.73N 97.96W
05/05/2007 KNOX NE LAW ENFORCEMENT
0404 PM TORNADO SANTEE 42.84N 97.85W
05/05/2007 KNOX NE LAW ENFORCEMENT
0449 PM HAIL 1 W TOBIAS 40.42N 97.36W
05/05/2007 E1.00 INCH SALINE NE TRAINED SPOTTER
0458 PM HAIL WESTERN 40.39N 97.20W
05/05/2007 E0.75 INCH SALINE NE EMERGENCY MNGR
0510 PM HAIL 1 W WAUSA 42.50N 97.56W
05/05/2007 E1.75 INCH KNOX NE LAW ENFORCEMENT
0511 PM HAIL 5 S DORCHESTER 40.58N 97.11W
05/05/2007 E0.75 INCH SALINE NE TRAINED SPOTTER
0511 PM HAIL 11 W WILBER 40.48N 97.17W
05/05/2007 E1.00 INCH SALINE NE TRAINED SPOTTER
0518 PM HAIL 5 S CROFTON 42.66N 97.50W
05/05/2007 E1.00 INCH KNOX NE CO-OP OBSERVER
0524 PM TORNADO 1 N BLOOMFIELD 42.61N 97.65W
05/05/2007 KNOX NE PUBLIC
0527 PM HAIL BLOOMFIELD 42.60N 97.65W
05/05/2007 M4.25 INCH KNOX NE CO-OP OBSERVER
HAIL UP TO SOFTBALL SIZE.
0528 PM TORNADO 2 S CROFTON 42.70N 97.50W
05/05/2007 KNOX NE EMERGENCY MNGR
0545 PM HAIL DENTON 40.74N 96.84W
05/05/2007 E1.25 INCH LANCASTER NE EMERGENCY MNGR
0550 PM HAIL MALCOLM 40.91N 96.87W
05/05/2007 E1.25 INCH LANCASTER NE EMERGENCY MNGR
0550 PM TORNADO 8 N CROFTON 42.85N 97.50W
05/05/2007 KNOX NE TRAINED SPOTTER
TWO TORNADOES CROSSING LEWIS AND CLARK LAKE WEST OF
GAVINS POINT DAM. SPOTTER REPORT VIA EMERGENCY
MANAGEMENT.
0553 PM TSTM WND DMG 9 NW CROFTON 42.82N 97.62W
05/05/2007 KNOX NE EMERGENCY MNGR
WIND DAMAGE AT WEIGAND MARINA. SEVERAL MOTOR HOMES
OVERTURNED. POSSIBLE TORNADO. UNKNOWN INJURIES. POSSIBLE
TORNADO. INFO VIA CEDAR COUNTY EM.
0555 PM HAIL RAYMOND 40.96N 96.78W
05/05/2007 E1.25 INCH LANCASTER NE EMERGENCY MNGR
0605 PM HEAVY RAIN CRETE 40.63N 96.96W
05/05/2007 M0.00 INCH SALINE NE TRAINED SPOTTER
2.85 INCHES OF RAIN. ALSO 2.75 INCHES AT DORCHESTER.
STREET FLOODING IN CRETE AND DORCHESTER.
0605 PM HEAVY RAIN DORCHESTER 40.65N 97.11W
05/05/2007 E0.00 INCH SALINE NE TRAINED SPOTTER
STREET FLOODING IN DORCHESTER.
0617 PM HEAVY RAIN 2 NW LINCOLN 40.84N 96.72W
05/05/2007 E0.00 INCH LANCASTER NE TRAINED SPOTTER
HEAVY RAIN. WATER COVERED THE ROAD. ROAD IMPASSIBLE.
0645 PM HAIL THURMAN 40.82N 95.75W
05/05/2007 E0.88 INCH FREMONT IA FIRE DEPT/RESCUE
0649 PM FLASH FLOOD WAHOO 41.22N 96.62W
05/05/2007 SAUNDERS NE LAW ENFORCEMENT
RAILROAD TRACKS AND BALLFIELD FLOODED
0655 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/05/2007 LANCASTER NE EMERGENCY MNGR
URBAND FLOODING DUE TO 3 INCHES OF RAIN SINCE 530 PM
0700 PM HAIL WESTON 41.19N 96.74W
05/05/2007 E0.75 INCH SAUNDERS NE LAW ENFORCEMENT
0709 PM TORNADO 5 S GLENWOOD 40.98N 95.74W
05/05/2007 MILLS IA TRAINED SPOTTER
MOVING NORTHEAST
0716 PM TORNADO 1 S GLENWOOD 41.03N 95.74W
05/05/2007 MILLS IA TRAINED SPOTTER
NEAR HWY34 AND PACIFIC JCT RD...NEAR SEWER PLANT
0723 PM HAIL 1 E CEDAR BLUFFS 41.40N 96.59W
05/05/2007 E0.88 INCH SAUNDERS NE TRAINED SPOTTER
0730 PM HAIL FREMONT 41.44N 96.49W
05/05/2007 E1.00 INCH DODGE NE NWS EMPLOYEE
0737 PM HAIL 1 N FREMONT 41.46N 96.49W
05/05/2007 E1.00 INCH DODGE NE TRAINED SPOTTER
0750 PM TORNADO 3 N FARRAGUT 40.76N 95.48W
05/05/2007 FREMONT IA TRAINED SPOTTER
0759 PM TORNADO IMOGENE 40.88N 95.43W
05/05/2007 FREMONT IA TRAINED SPOTTER
0800 PM HAIL 3 NW LITTLE SIOUX 41.84N 96.07W
05/05/2007 E0.88 INCH HARRISON IA CO-OP OBSERVER
0801 PM TORNADO IMOGENE 40.88N 95.43W
05/05/2007 FREMONT IA TRAINED SPOTTER
HWY59 AND 130TH ST...HEADING NORTH
0803 PM HAIL TEKAMAH 41.78N 96.22W
05/05/2007 E0.75 INCH BURT NE LAW ENFORCEMENT
0811 PM TSTM WND DMG 2 NE IMOGENE 40.90N 95.40W
05/05/2007 FREMONT IA TRAINED SPOTTER
METAL FARM BUILDING STREWN ABOUT AREA AND ROADWAY. MILLS
AND FREMONT COUNTY LINE...1/4 MILE WEST OF HWY59
0820 PM HAIL 4 N BLENCOE 41.99N 96.08W
05/05/2007 E1.00 INCH MONONA IA LAW ENFORCEMENT
0830 PM FLASH FLOOD 2 N TEKAMAH 41.81N 96.22W
05/05/2007 BURT NE LAW ENFORCEMENT
WATER RUNNING ACROSS HWY75
0844 PM TORNADO 4 E HENDERSON 41.14N 95.35W
05/05/2007 MONTGOMERY IA FIRE DEPT/RESCUE
TREES DOWN
0847 PM TSTM WND DMG 6 E HENDERSON 41.14N 95.32W
05/05/2007 MONTGOMERY IA TRAINED SPOTTER
2 MILES SOUTH OF POTTAWATTAMIE COUNTY LINE AND 3 EAST OF
THE MILLS COUNTY LINE. ROOF TORN OFF OF A HOUSE.
0850 PM TORNADO 10 SE MACEDONIA 41.09N 95.29W
05/05/2007 MONTGOMERY IA LAW ENFORCEMENT
APPLEWOOD ROAD AND 440 ST HEADING NORTH. ROOF TORN OFF A
BUILDING.
0852 PM TORNADO 4 E CARSON 41.24N 95.34W
05/05/2007 POTTAWATTAMIE IA TRAINED SPOTTER
M37 AND APPLEWOOD
0909 PM HAIL 7 E OAKLAND 41.31N 95.26W
05/05/2007 E0.75 INCH POTTAWATTAMIE IA TRAINED SPOTTER
0915 PM FLASH FLOOD ONAWA 42.03N 96.09W
05/05/2007 MONONA IA LAW ENFORCEMENT
WIDESPREAD STEET FLOODING
1018 PM HAIL NEBRASKA CITY 40.68N 95.86W
05/05/2007 E1.00 INCH OTOE NE LAW ENFORCEMENT
1022 PM HAIL COUNCIL BLUFFS 41.24N 95.86W
05/05/2007 E0.75 INCH POTTAWATTAMIE IA TRAINED SPOTTER
1110 PM HAIL 6 S NEBRASKA CITY 40.59N 95.86W
05/05/2007 E1.00 INCH OTOE NE LAW ENFORCEMENT
1128 PM FLASH FLOOD MISSOURI VALLEY 41.56N 95.90W
05/05/2007 HARRISON IA LAW ENFORCEMENT
HWY30 AND COUNTY ROAD F66
1128 PM HAIL OMAHA 41.26N 96.01W
05/05/2007 E1.00 INCH DOUGLAS NE TRAINED SPOTTER
I80 AND 84TH STREET
0130 AM TSTM WND GST DILLER 40.11N 96.94W
05/06/2007 E60.00 MPH JEFFERSON NE EMERGENCY MNGR
0150 AM FLASH FLOOD N DILLER 40.11N 96.94W
05/06/2007 JEFFERSON NE EMERGENCY MNGR
8 INCHES OF WATER FLOWING ACROSS HWY 103.
0152 AM HEAVY RAIN GLENWOOD 41.05N 95.74W
05/06/2007 M0.00 INCH MILLS IA CO-OP OBSERVER
2.0 INCHES SINCE 730 PM
0152 AM FLOOD ARLINGTON 41.45N 96.36W
05/06/2007 WASHINGTON NE LAW ENFORCEMENT
BELL CREEK OUT OF BANKS.
0155 AM FLOOD 4 W BROCK 40.48N 96.04W
05/06/2007 NEMAHA NE EMERGENCY MNGR
WATER OVER ROADS CROSSING HWY 105 IN LOW AREAS. 4 INCHES
OF RAIN REPORTED 1/2 MI WEST OF BROCK.
&&
JPLocal storm report, May 6, 2:23 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
323 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HEAVY RAIN GLENWOOD 41.05N 95.74W
05/06/2007 E3.70 INCH MILLS IA CO-OP OBSERVER
&&
JPFlood, Fremont
- When
- May 6, 3:30 AM CST to May 8, 8:30 PM CST
- Where
- Fremont County, 2 mi NNW of Randolph to 3 mi NE of Hamburg
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.897, -95.585
Heavy rainfall over the weekend of May 4th through the 6th, caused the West Nishnabotna River to flood across Fremont county. The West Nishnabotna River at Randolph crested a little over 24 feet for around 10 hours from a little after midnight until late morning on the 7th. Flood stage is 19 feet. The river at Randolph first crossed flood stage around 330 am cdt on the 6th and didn't drop below flood stage until the evening on the 8th.|The flooding affected farmland and many county roads in the area.
Flood, Fremont
- When
- May 6, 4:15 AM CST to May 15, 6:15 AM CST
- Where
- Fremont County, 3 mi NE of Riverton to 1 mi SE of Hamburg
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.711, -95.530
Heavy rainfall over the weekend of May 4th through the 6th, caused the Nishnabotna River to flood across Fremont county. The Nishnabotna River at Hamburg reached a prolonged crest of around 32.4 feet between 715 pm and 1145 pm on May 8th. Flood stage is 23 feet. The river at Hamburg first crossed flood stage around 6 am CDT on May 6th and didn't drop below flood stage until around 7 am on May 15th.|The flooding closed Interstate 29 for a while and an agricultural levee broke south of town sending significant amounts of water across agricultural bottom lands and county roads in the region early May 7th.|Flooding was also observed along the East Nishnabotna River northeast of Riverton to it's merger with the West Nishnabotna near Riverton where it forms the Nishnabotna that passes near Hamburg. Some home damage and county roads closures were reported in the area due to flood waters.
Flood, Harrison
- When
- May 6, 4:30 AM CST to May 15, 5:00 PM CST
- Where
- Harrison County, Missouri Vly to 1 mi SW of Missouri Vly
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.570, -95.900
A combination of water from Willow Creek due to a failed levee and high water from the Boyer River caused a prolonged period of extensive flooding in the southwest sections of the Missouri Valley area. The flooding was due to rainfall of 5 to nearly 8 inches that fell over the weekend of May 4th through the 6th. Logan reported nearly 8 inches from this event.|The area most affected was the southwest part of town, which sat below the bluffs where most of the town is located. At least 77 homes and 6 businesses were flooded and declared an almost complete loss. Many vehicles were also flooded or severely damaged. Interstate 29 was closed for a while near town, along with Highway 30 and other local roads. The high water continued in the area for over one week. It was estimated that road repair alone would cost several million dollars. Although homes in the higher sections of town escaped flood waters from the levee break, many sustained damage due to flooded basements, mudslides or basement walls caving in. The flooding prompted schools to be closed on Monday May 7th.
Flood, Montgomery
- When
- May 6, 4:45 AM CST to May 8, 9:30 AM CST
- Where
- Montgomery County, Elliott to 1 mi SW of Coburg
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.150, -95.170
Heavy rainfall over the weekend of May 4th through the 6th, caused the East Nishnabotna River to flood across Montgomery county. The flooding closed Highway 34 near Red Oak for a while on Monday May 7th. The East Nishnabotna River at Red Oak crested around 26.4 feet about 9 am cdt on May 7th. Flood stage is 18 feet. The river at Red Oak first crossed flood stage around 6 am cdt May 6th and didn't drop below flood stage until late morning on the 8th.|Besides the flood waters closing Highway 34 near Red Oak, Highway 48 around Elliott was also closed due to flooding. In addition, farmland and many county roads in the area were flooded from around Elliott through Red Oak and toward Coburg. It was estimated that damage to county roads alone amounted to $150,000.
Flood, Pottawattamie
- When
- May 6, 5:00 AM CST to May 7, 12:00 PM CST
- Where
- Pottawattamie County, 2 mi NW of Avoca to 2 mi SW of Macedonia
- Cause
- Heavy Rain
- Property damage
- $1.6 million
- Reported by
- Official NWS Observations
- Coordinates
- 41.500, -95.377
Heavy rainfall over the weekend of May 4th through the 6th, caused the West Nishnabotna River to flood across Pottawattamie county. The West Nishnabotna River at Hancock crested around 20.5 feet between 1130 pm and midnight May 6th. Flood stage is 14 feet. The river at Hancock first crossed flood stage around 6 am cdt May 6th and didn't drop below flood stage until around 1 pm cdt on the 7th. The flooding affected farmland and many county roads in the area from around Avoca through Hancock. Some homes were also damaged.
Flood, Page
- When
- May 6, 5:00 AM CST to May 8, 8:00 AM CST
- Where
- Page County, 7 mi NE of Shenandoah to Shenandoah
- Cause
- Heavy Rain
- Property damage
- $932,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.842, -95.275
Heavy rainfall over the weekend of May 4th through the 6th, caused the the East Nishnabotna River to flood around the Shenandoah area. Flood waters inundated 45 trailers and some vehicles near town and caused the closure of Highways 59, 48 and old Highway 2. Most if not all main east to west county roads across the county were closed due to flood waters. See Montgomery county for river levels of the East Nishnabotna River at Red Oak.|Flooding along the East Nishnabotna River, the Nodaway River and other smaller streams caused almost 1 million dollars worth of damage to county roads and bridges.
Flood, Mills
- When
- May 6, 5:00 AM CST to May 7, 12:00 PM CST
- Where
- Mills County, Henderson to 8 mi SW of Strahan
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 41.130, -95.450
Heavy rainfall over the weekend of May 4th through the 6th, caused the West Nishnabotna River and its tributaries to flood several county roads in Mills county prompting their closure. See Pottawattamie county for specifics of the West Nishnabotna River at Hancock.
Flood, Harrison
- When
- May 6, 9:00 AM CST to 5:00 PM CST
- Where
- Harrison County, Dunlap to Missouri Vly
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.850, -95.600
Rainfall of 5 to 8 inches fell over much of Harrison county over the weekend of May 4th through the 6th. Logan reported nearly 8 inches from this event. The heavy rain caused the Boyer River to flood on May 6th. The Boyer River at Logan reached a crest just above 21 feet around 115 pm cdt May 6th, flood stage is 19 feet. The river at Logan was above flood stage from 1000 am until around 6 pm on May 6th.
Flood, Page
- When
- May 6, 2:00 PM CST to 3:30 PM CST
- Where
- Page County, Clarinda to Braddyville
- Cause
- Heavy Rain
- Property damage
- $932,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.730, -95.030
Heavy rainfall over the weekend of May 4th through the 6th, caused the Nodaway River to briefly surpass it's 19 foot flood stage near Clarinda during the mid afternoon hours on May 6th. The river crested around 19.2 feet at 345 pm on the 6th. After falling a little below flood stage an hour later, the Nodaway River remained high for an additional 24 to 36 hours. Flood damage from the Nodaway River, the East Nishnabotna River and other small tributaries amounted to almost 1 million dollars.
Flood, Monona
- When
- May 6, 6:45 PM CST to May 8, 8:00 PM CST
- Where
- Monona County, 5 mi N of Turin to 11 mi S of Turin
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 42.092, -95.970
Heavy rainfall of 5 to 7 inches over the weekend of May 4th through the 6th, Onawa reported 6.32 inches from this event, caused the Little Sioux River to flood from May 6th through the 8th. The Little Sioux River near Turin reached a crest of just under 23 feet around 1115 am cdt on May 7th, flood stage is 20 feet. The river near Turin was above flood stage from 745 pm on the 6th until 9 pm on the 8th.
Flash Flood, Montgomery
- When
- May 7, 12:00 AM CST to 4:00 AM CST
- Where
- Montgomery County, Red Oak
- Cause
- Heavy Rain
- Property damage
- $1.1 million
- Reported by
- Newspaper
- Coordinates
- 41.020, -95.230
Heavy rain for the second consecutive night caused flash flooding along Red Oak Creek in Red Oak as the creek backed up because of high flows on the East Nishnabotna River. Authorities attempted to evacuate nearly 1,600 people, beginning around 300 am local time, although not every attempt was successful. The water caused extensive damage to many basements in town, but no serious injuries were reported. In total an estimated 50 homes were damaged by flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, May 6 to 7, 2007$5.4 million · EF2 · 41 events
- Flash Flooding and Flooding in Kansas, May 6 to 11, 2007$6.2 million · 23 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 20074 injured · $218,000 · EF0 · 54 events
- Flash Flooding and Flooding in Kansas, May 6 to 14, 2007$850,000 · 1.25 in hail · 18 events
- Flash Flooding and Flood in Kansas, May 6 to 7, 2007$1.3 million · 8 events
- Flooding in Iowa, May 6 to 13, 2007$675,000 · 19 events
- Flash Flooding and Flooding in Iowa, May 6 to 8, 2007$925,000 · 6 events
- Tornado and Hail in Florida, May 6, 2007$761,000 · EF0 · 9 events
- Tornado and Flash Flooding in Nebraska, May 6, 2007$155,000 · EF0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 6 to 7, 2007$48,000 · EF0 · 22 events
- Flash Flooding and Hail in Missouri, May 6, 2007$50,000 · 2 in hail · 12 events
- Coastal Flood and High Wind in North Carolina, May 6 to 8, 2007$30,000 · 55 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21957, 21966, 22098, 21955, 21960, 22253, 22254, 22097, 21952, 22100, 21949.